Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 26, 2011, 4:25 PM EDT for Randolph County, North Carolina. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 4:25 PM EDT (20:25 UTC)
- Expired
- Apr 26, 2011, 5:03 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 123 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:35 PM EDT | TSTM WND DMG | 8 E Gordontown, NC | TREE DOWN ALONG HIGHWAY 64 WEST NEAR LAKE PARK ROAD. |
| Apr 26, 4:35 PM EDT | TSTM WND DMG | 8 W Asheboro, NC | TREE DOWN ALONG RALPH LAWRENCE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
002 WUUS52 KRAH 262025 SVRRAH NCC151-262115- /O.NEW.KRAH.SV.W.0050.110426T2025Z-110426T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 425 PM EDT TUE APR 26 2011 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 515 PM EDT * AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SEAGROVE...OR 12 MILES SOUTH OF ASHEBORO...MOVING NORTHEAST AT 35 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ASHEBORO... FRANKLINVILLE...RAMSEUR... STALEY... LIBERTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY. && LAT...LON 3592 8004 3590 7954 3551 7956 3551 8006 TIME...MOT...LOC 2025Z 203DEG 29KT 3560 7977 $$ 22
3 follow-up statements
679 WWUS52 KRAH 262035 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 435 PM EDT TUE APR 26 2011 NCC151-262115- /O.CON.KRAH.SV.W.0050.000000T0000Z-110426T2115Z/ RANDOLPH NC- 435 PM EDT TUE APR 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR RANDOLPH COUNTY... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FRANKLINVILLE...OR 6 MILES EAST OF ASHEBORO...MOVING NORTHEAST AT 35 MPH. HAZARDS IN THE WARNING INCLUDE... DAMAGING WINDS IN EXCESS OF 58 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... RAMSEUR...TRINITY... RANDLEMAN...ARCHDALE...STALEY AND LIBERTY. WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 7 7...6 3 3...6 7 7 2. LAT...LON 3592 8004 3590 7954 3551 7956 3551 8006 TIME...MOT...LOC 2035Z 206DEG 29KT 3570 7970 $$ MWS
802 WWUS52 KRAH 262042 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 442 PM EDT TUE APR 26 2011 NCC151-262115- /O.CON.KRAH.SV.W.0050.000000T0000Z-110426T2115Z/ RANDOLPH NC- 442 PM EDT TUE APR 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR NORTHERN RANDOLPH COUNTY... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ASHEBORO TO LIBERTY...MOVING NORTH AT 35 MPH. HAZARDS IN THE WARNING INCLUDE... QUARTER SIZED HAIL. DAMAGING WINDS IN EXCESS OF 58 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... RANDLEMAN AND ARCHDALE. SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 7 7...6 3 3...6 7 7 2. LAT...LON 3591 7999 3590 7954 3570 7955 3569 7994 TIME...MOT...LOC 2042Z 181DEG 30KT 3577 7981 3587 7958 $$ JO
512 WWUS52 KRAH 262103 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 503 PM EDT TUE APR 26 2011 NCC151-262113- /O.CAN.KRAH.SV.W.0050.000000T0000Z-110426T2115Z/ RANDOLPH NC- 503 PM EDT TUE APR 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDOLPH COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE AREA...AND THE WARNING IS NO LONGER IN EFFECT. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3591 7999 3590 7954 3570 7955 3569 7994 TIME...MOT...LOC 2103Z 213DEG 28KT 3593 7956 $$ MWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:29 PM EDT, 56 minutes earlier.
Area forecast discussion, Apr 26, 3:29 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 329 PM EDT TUE APR 26 2011 .SYNOPSIS... SOUTHERLY RETURN FLOW BETWEEN HIGH PRESSURE OFF THE SOUTHEAST COAST AND A COLD FRONT OVER THE MIDWEST WILL CONTINUE TO PUMP A WARM MOIST AIR MASS INTO THE CAROLINAS THROUGH MID WEEK. THE COLD FRONT WILL CROSS CENTRAL NORTH CAROLINA LATE WEDNESDAY NIGHT INTO THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM TUESDAY... THROUGH THIS EVENING: NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS WILL CONTINUE TO PROPAGATE NORTH NORTHEASTWARD AND RESULT IN TRAINING AND LOCALIZED FLOODING THROUGH THIS EVENING....PRIMARILY (INITIALLY) OVER THE SOUTHEASTERN TWO THIRDS OF THE CWA. THIS ACTIVITY APPEARS TO BE FOCUSED ON THE WESTERN PERIPHERY OF AN OFFSHORE SUBTROPICAL MOISTURE PLUME -- CHARACTERIZED BY PRECIPITABLE WATER VALUES BETWEEN 1.5-1.75 INCHES PER BLENDED TPW DATA -- FORCED BY A SHALLOW TROPOPAUSE DISTURBANCE CENTERED NEAR KSAV AT 18Z. A STABILIZING INFLUENCE PROVIDED BY A LARGE SCALE (IN LENGTH) SEA BREEZE-ENHANCED OUTFLOW BOUNDARY FROM COASTAL GA THROUGH THE CENTRAL CAROLINAS...IN CONJUNCTION WITH THE PASSAGE OF THE AFOREMENTIONED TROPOPAUSE DISTURBANCE THROUGH EARLY THIS EVENING...SHOULD REDUCE CONVECTIVE COVERAGE EAST OF THE SAID BOUNDARY LATE THIS AFTERNOON AND THIS EVENING. MEANWHILE...COVERAGE MAY BRIEFLY INCREASE TO SCATTERED OVER THE WESTERN NC PIEDMONT THIS AFTERNOON...BETWEEN THE OUTFLOW BOUNDARY AND A BAND OF CONVECTION WEST OF THE YADKIN... FORCED IN UPSLOPE FLOW AND DIFFERENTIAL HEATING ON THE EAST FACING SLOPES OF THE MOUNTAINS. REGARDING THE SEVERE THREAT...RELATIVELY WEAK MID LEVEL LAPSE RATES GENERALLY 6.5 C/KM OR LESS AND WEAK DEEP LAYER BULK SHEAR (15 TO 30 KNOTS FROM EAST TO WEST) WILL REDUCE THE THREAT OF LARGE HAIL. AS SUCH...DAMAGING WET-HYBRID MICROBURSTS MAINLY FROM PRECIPITATION LOADING AND MID LEVEL DRY AIR ENTRAINMENT (PER DRY AIR NOTED OVER THE WESTERN NC PIEDMONT ON WV IMAGERY AND ON 12Z PROXIMITY SOUNDINGS) WILL BE THE PRIMARY THREAT...IN ADDITION TO THE AFOREMENTIONED LOCALLY HEAVY DOWNPOURS. DESPITE THE LACK OF DEEP LAYER SHEAR...MARGINALLY ADEQUATE 0-1 KM BULK SHEAR AROUND 20 KTS AND FAVORABLY LOW LCL HEIGHTS OVER THE COASTAL PLAIN...AMIDST MODERATE BL INSTABILITY ON THE ORDER OF 1500 J/KG...MAY PRODUCE FLEETING AND GENERALLY WEAK LOW LEVEL CIRCULATIONS CAPABLE OF PRODUCING A FUNNEL CLOUD OR TWO. TONIGHT: THE PASSAGE ACROSS WESTERN NC (INCLUDING THE WESTERN NC PIEDMONT) LATE THIS EVENING THROUGH AROUND MIDNIGHT BY AN APPARENT MCV CURRENTLY OVER NORTHEASTERN GA...FOLLOWED BY THE PASSAGE ACROSS ALL OF CENTRAL NC AFTER MIDNIGHT BY ANOTHER SHALLOW TROPOPAUSE DISTURBANCE NEAR THE MS RIVER DELTA...WARRANTS A SLIGHT CHANCE OF SHOWERS IN THOSE AREAS AND AT THOSE TIMES TONIGHT. WANING INSTABILITY SUGGESTS LITTLE IF ANY THUNDER (JUST SHOWERS) AFTER MIDNIGHT. OTHERWISE. THE SAME REGIME THAT HAS ENCOMPASSED OUR REGION FOR THE PAST FEW DAYS (IE. UNSEASONABLY WARM AND HUMID SOUTH SOUTHWESTERLY FLOW AROUND EXPANSIVE SUBTROPICAL HIGH PRESSURE OVER THE CENTRAL ATLANTIC)... WILL PROVIDE FOR CONTINUED VERY MILD CONDITIONS WITH THE REDEVELOPMENT OF LOW STRATUS THROUGH WED MORNING. LOWS GENERALLY IN THE 65 TO 70 DEGREE RANGE EXPECTED. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... AS OF 325 PM TUESDAY... ...SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE LATE WED NIGHT THROUGH THU AFTERNOON... WEDNESDAY: CENTRAL NC WILL RESIDE IN AN AREA OF HEIGHT RISES ALOFT AND ASSOCIATED GENERAL SUBSIDENCE...AHEAD OF AN AMPLIFYING/POWERFUL UPPER TROUGH OVER THE MO VALLEY WED. THUS...CONVECTION SHOULD BE RELATIVELY WIDELY SCATTERED AT BEST GIVEN A LACK OF ANY APPRECIABLE FORCING ASIDE FROM MESOSCALE INFLUENCES BY THE MOUNTAINS AND SEA BREEZE. VERY WARM...GIVEN THE EXPECTED MORE LIMITED CONVECTIVE COVERAGE THAN TUE...WITH HIGHS IN THE 82 TO 88 DEGREE RANGE. WHILE CONVECTIVE COVERAGE IS EXPECTED TO BE LOW...THOSE STORMS THAT DO OCCUR WOULD BE QUITE STRONG TO SEVERE...GIVEN STEADILY INCREASING DEEP LAYER SHEAR TO BETWEEN 35 KTS EAST TO 50 KTS WEST BY LATE AFTERNOON...AND GIVEN PROJECTED BLCAPE WITHIN SEVERAL HUNDRED J/KG OF 2000 -- INCLUDING 600-900 IN THE MINUS 10 TO MINUS 30 LAYER OWING TO STEEP MID LEVEL LAPSE RATES AROUND 7 C/KM. THESE PARAMETERS WOULD FAVOR BOTH LARGE HAIL AND DAMAGING STRAIGH TLINE WINDS. IT WILL ALSO BECOME QUITE BREEZY WITH PROJECTED MIXED LAYER WINDS SUGGESTIVE OF WIND GUSTS TO 30 MPH. WEDNESDAY NIGHT AND THURSDAY: AFTER A RELATIVE VOID IN CONVECTION WITH LOSS OF HEATING WED EVENING THROUGH THE FIRST HALF OF THE NIGHT...BOTH FORCING FOR ASCENT AND LOW AND DEEP LAYER SHEAR WILL STEADILY INCREASE FROM THE WEST TOWARD DAYBREAK. A SQUALL LINE...AHEAD OF THE COLD FRONT ATTENDING THE AFOREMENTIONED POTENT UPPER LEVEL TROUGH...IS EXPECTED TO EMERGE EAST OF THE APPALACHIANS DURING THE WEE HOURS OF THE MORNING...MOVE STEADILY EASTWARD INTO THE WESTERN NC PIEDMONT BY AROUND SUNRISE...THEN MARCH EASTWARD INTO THE COASTAL PLAIN BY EARLY AFTERNOON. STRONG DEEP LAYER WIND FIELDS...INCLUDING MODERATE VEERING IN THE LOWEST 5000 FEET...WILL FAVOR DAMAGING WINDS AND ISOLATED TORNADOES...PARTICULARLY OVER THE COASTAL PLAIN AND EASTERN PIEDMONT-SANDHILLS WHERE DIURNAL TIMING OF THE QLCS PASSAGE WILL ALLOW FOR MORE ROBUST DIABATIC HEATING/DESTABILIZATION INTO THE 1000 J/KG RANGE. VERY MILD IN A BREEZY AND GUSTY SW FLOW OVERNIGHT (WITH NON-CONVECTIVE WIND GUSTS AROUND 35 MPH)...WITH LOWS AROUND 70 DEGREES OR SO. HIGHS IN THE UPPER 70S TO LOWER-MIDDLE 80S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 250 PM... THURSDAY NIGHT THROUGH SUNDAY NIGHT... WITH THE EXITING OF THE THURSDAY FRONT TO THE EAST... HIGH PRESSURE OVER THE GULF COAST STATES THURSDAY EVENING WILL MOVE NORTHEAST TO VIRGINIA BY SATURDAY MORNING... AND MOVE OFFSHORE FOR SATURDAY NIGHT AND SUNDAY. A DRY FORECAST... PERHAPS EXTENDING BEYOND MONDAY MORNING. AFTERNOON HIGH TEMPERATURES RISING EACH DAY... WITH LOW TO MID 70S FRIDAY... WARMING INTO THE LOWER 80S SUNDAY. OVERNIGHT LOW TEMPERATURES 48 TO 55. MONDAY THROUGH TUESDAY... AN APPROACHING UPPER LEVEL TROUGH WILL ONLY WEAKLY BE REFLECTED AT THE SURFACE MONDAY... AND WILL BE CLOSE ENOUGH FOR A SLIGHT RAIN CHANCE NORTHWEST MONDAY AFTERNOON. CURRENT MODEL CONSENSUS WILL PUSH SHOWERS AND THUNDERSTORMS THROUGH CENTRAL NORTH CAROLINA MONDAY NIGHT AND TUESDAY MORNING. AFTERNOON HIGH TEMPERATURES 80 TO 85 MONDAY AND IN THE 70S TUESDAY. LOW TEMPERATURES 55 TO 60 SUNDAY AND MONDAY NIGHTS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... AS OF 210 PM... SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...MAINLY WEST OF HIGHWAY 220... ALTHOUGH SOME SHOWERS AND THUNDERSTORMS OVER THE FOOTHILLS WILL EDGE INTO THE WESTERN PIEDMONT. THUNDERSTORMS SHOULD NOT PERSIST MUCH PAST SUNSET... BUT ISOLATED SHOWERS WILL BE POSSIBLE THROUGH THE NIGHT. IFR VISIBILITIES AND CEILINGS IN HEAVIER SHOWERS. GUSTY SOUTHWEST WINDS THIS AFTERNOON 20 TO 25 MPH AT TIMES. IFR STRATUS FORECAST TO DEVELOP TONIGHT TOWARD MIDNIGHT AND PERSIST PAST SUNRISE BEFORE LIFTING TO MVFR. GUSTY SOUTH TO SOUTHWEST WINDS RETURN BY LATE MORNING... TO NEAR 25 MPH. SHOWERS WITH MAINLY AFTERNOON THUNDERSTORMS WEDNESDAY... THEN A COLD FRONT MOVING THROUGH CENTRAL NORTH CAROLINA LATE WEDNESDAY NIGHT INTO THURSDAY NOON... WITH SHOWERS AND THUNDERSTORMS AND 55 MPH WINDS AS LOW AT 3000 FEET. BECOMING VFR BEFORE SUNSET THURSDAY AND CONTINUING INTO SUNDAY WITH THE EXCEPTION OF PATCH MVFR FOG AROUND SUNRISE. && .CLIMATE... UPCOMING RECORD HIGH MINIMUM TEMPERATURES (WARM LOWS) FOR RDU AND GSO: RDU: APRIL 26: 65 (2007) APRIL 27: 63 (2008) APRIL 28: 66 (1954) GSO: APRIL 26: 65 (2007) APRIL 27: 62 (2007) APRIL 28: 65 (1956) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM...MWS SHORT TERM...MWS LONG TERM... AVIATION... CLIMATE...WFO RAH
Hazardous weather outlook, Apr 26, 4:18 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 418 PM EDT TUE APR 26 2011 NCZ008>011-026>028-041>043-077-078-085-086-088-089-271100- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON- WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 418 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. AN UNSEASONABLY WARM AND HUMID AIR MASS WILL SUPPORT THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS THROUGHOUT THE AFTERNOON...SOME WITH LOCALLY HEAVY DOWNPOURS AND RESULTANT LOCALIZED FLOODING. GUSTY WINDS IN EXCESS OF 45 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...AS A COLD FRONT MOVES EAST ACROSS CENTRAL NORTH CAROLINA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. NCZ007-021>025-038>040-073>076-083-084-271100- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 418 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. AN UNSEASONABLY WARM AND HUMID AIR MASS WILL SUPPORT THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT THE AFTERNOON...SOME WITH LOCALLY HEAVY DOWNPOURS AND RESULTANT LOCALIZED FLOODING. GUSTY WINDS IN EXCESS OF 45 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING...AS A COLD FRONT MOVES EAST ACROSS CENTRAL NORTH CAROLINA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES.
In the hours before
Special weather statement, Apr 26, 1:05 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
105 PM EDT TUE APR 26 2011
NCZ042-078-089-261800-
JOHNSTON-SAMPSON-WAYNE-
105 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON...WAYNE AND
EASTERN JOHNSTON COUNTIES THROUGH 200 PM EDT...
AT 104 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHEAST OF HOBBTON...OR ABOUT 7 MILES NORTHEAST OF CLINTON...MOVING
NORTH AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOBBTON...GRANTHAM...
MAR-MAC.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
3519 7801 3519 7805 3517 7807 3518 7816
3509 7817 3501 7815 3504 7839 3552 7825
3553 7782 3542 7782 3540 7780
TIME...MOT...LOC 1704Z 197DEG 22KT 3510 7826
22Special weather statement, Apr 26, 1:36 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
136 PM EDT TUE APR 26 2011
NCZ011-028-261830-
EDGECOMBE-HALIFAX-
136 PM EDT TUE APR 26 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HALIFAX AND EDGECOMBE
COUNTIES THROUGH 230 PM EDT...
AT 136 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER TARBORO...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE...LEGGETT...SCOTLAND NECK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3608 7731 3600 7740 3594 7737 3577 7757
3587 7776 3631 7754 3633 7745 3629 7741
3627 7741 3624 7737 3621 7738 3619 7731
3617 7730 3616 7727 3610 7722
TIME...MOT...LOC 1736Z 207DEG 18KT 3591 7761
22Special weather statement, Apr 26, 2:18 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
218 PM EDT TUE APR 26 2011
NCZ026-027-042-043-078-261915-
FRANKLIN-JOHNSTON-NASH-WAYNE-WILSON-
218 PM EDT TUE APR 26 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WAYNE...JOHNSTON...
NASH...WILSON AND FRANKLIN COUNTIES THROUGH 315 PM EDT...
AT 213 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 5 MILES SOUTH OF EMIT...OR ABOUT 8 MILES
SOUTHEAST OF LINWOOD...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE...EMIT...MIDDLESEX...BAILEY...SPRING
HOPE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY DOWNPOURS WITH RAINFALL RATES OF ONE
TO TWO INCHES PER HOUR. MOTORISTS ALONG HIGHWAY 264 AND ADJACENT
AREAS SHOULD DRIVE WITH CAUTION AND BE PREPARED FOR PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3588 7783 3586 7783 3586 7781 3549 7807
3561 7838 3577 7834 3581 7826 3583 7826
3590 7831 3608 7826 3597 7778
TIME...MOT...LOC 1813Z 203DEG 23KT 3567 7824
22Special weather statement, Apr 26, 2:54 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
254 PM EDT TUE APR 26 2011
NCZ073>075-083>086-261945-
ANSON-HOKE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-STANLY-
254 PM EDT TUE APR 26 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE NORTH ACROSS THE SOUTHERN
PIEDMONT THROUGH 345 PM EDT...
AT 250 PM EDT...DOPPLER RADAR INDICATED SCATTERED SHOWERS AND
THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHERN
ANSON...RICHMOND...AND SCOTLAND COUNTIES...MOVING NORTH AT 30 MPH.
THE STRONGEST STORMS WERE LOCATED FROM DIGGS TO LAUREL HILL.
SOME LOCATIONS IMPACTED INCLUDE...CAMP MACKALL
ROCKINGHAM...ELLERBE...PINEHURST...NORMAN...AND WADESBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3480 7968 3481 8033 3519 8029 3517 8037
3550 8030 3551 7990 3544 7933 3535 7927
3531 7919 3527 7922 3524 7920 3483 7929
3483 7934 3477 7933 3463 7946
TIME...MOT...LOC 1850Z 187DEG 27KT 3488 7987
22Local storm report, Apr 26, 3:19 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 3 NE SCOTLAND NECK 36.16N 77.39W
04/26/2011 E0.75 INCH HALIFAX NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1100542
KCSpecial weather statement, Apr 26, 3:32 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 332 PM EDT TUE APR 26 2011 NCZ007-008-262000- GRANVILLE-PERSON- 332 PM EDT TUE APR 26 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON AND GRANVILLE COUNTIES THROUGH 400 PM EDT... AT 333 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROXBORO...MOVING NORTH AT 20 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BETHEL HILL. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. HEAVY RAINFALL AND MINOR FLOODING. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. && LAT...LON 3631 7877 3633 7906 3655 7904 3654 7868 TIME...MOT...LOC 1933Z 190DEG 19KT 3641 7889 22
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 12:04 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 56 min |
| Apr 26, 12:12 PM EDT | Special Weather Statement | RAH | Halifax | 48 min |
| Apr 26, 12:35 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Wake | 55 min |
| Apr 26, 1:05 PM EDT | Special Weather Statement | RAH | Wayne | 55 min |
| Apr 26, 1:36 PM EDT | Special Weather Statement | RAH | Edgecombe | 54 min |
| Apr 26, 1:56 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 34 min |
| Apr 26, 2:18 PM EDT | Special Weather Statement | RAH | Nash | 57 min |
| Apr 26, 2:54 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond, Scotland, Stanly | 51 min |
| Apr 26, 3:32 PM EDT | Special Weather Statement | RAH | Person | 28 min |
| Apr 26, 4:41 PM EDT | Special Weather Statement | RAH | Richmond | 64 min |
| Apr 26, 5:14 PM EDT | Special Weather Statement | RAH | Alamance | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.